Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 9, NWS Tulsa, OK

March 1, 2007Sequoyah County, Oklahoma

NWS Tulsa, OK issued this severe thunderstorm warning at Mar 1, 2007, 2:24 AM CST for Sequoyah County, Oklahoma. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Mar 1, 2007, 2:24 AM CST (08:24 UTC)
Expired
Mar 1, 2007, 2:54 AM CST
In force
30 min
Issued by
NWS Tulsa, OK
Area
Counties, with a storm outline in the text

County Sequoyah County, OK

The radar

The Western Arkansas radar (KSRX), 63 km from the middle of the area, began a volume at 08:25 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 1, 1:32 AM CSTTornado WatchSPC6 hr

The nearest sounding before it

Springfield, MO (KSGF), launched 00:00Z, 8.4 hours before the alert went out and 189 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 00:00Z on 2007-03-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 283 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 00:00Z on 2007-03-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 148 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
283 J/kg
Mixed-layer CIN
-105 J/kg
Mixed-layer LCL
1189 m above ground
0-6 km bulk shear
52 kt
0-1 km storm-relative helicity
148 m²/s²
0-3 km storm-relative helicity
243 m²/s²
Significant tornado parameter
0.2
Supercell composite
0.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KTSA 010824
SVRTSA
OKC135-010915-
/O.NEW.KTSA.SV.W.0009.070301T0824Z-070301T0915Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TULSA OK
224 AM CST THU MAR 1 2007

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SEQUOYAH COUNTY IN EAST CENTRAL OKLAHOMA

* UNTIL 315 AM CST

* AT 220 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL AND WINDS
  TO 60 MPH. THIS STORM WAS LOCATED 10 MILES SOUTHWEST OF VIAN...
  MOVING NORTHEAST AT 60 MPH.

* SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...VIAN AND
  MARBLE CITY.

A TORNADO WATCH IS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP SUDDENLY FROM SEVERE THUNDERSTORMS. IF YOU ARE NEAR THE PATH
OF THIS STORM...BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS.
TAKE COVER ON THE LOWEST FLOOR IN AN INTERIOR ROOM AND STAY AWAY FROM
WINDOWS.

STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.

LAT...LON 3547 9516 3541 9508 3548 9466 3567 9496

$$
2 follow-up statements
000 
WWUS54 KTSA 010838
SVSTSA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
238 AM CST THU MAR 1 2007

OKC135-010915-
/O.CON.KTSA.SV.W.0009.000000T0000Z-070301T0915Z/
SEQUOYAH OK-
238 AM CST THU MAR 1 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 315 AM CST
FOR SEQUOYAH COUNTY...

AT 237 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL
AND WINDS TO 60 MPH. THIS STORM WAS LOCATED NEAR BOX...MOVING
NORTHEAST AT 55 MPH.

SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...MARBLE CITY AND
BRUSHY.

A TORNADO WATCH IS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP SUDDENLY FROM SEVERE THUNDERSTORMS. IF YOU ARE NEAR THE PATH
OF THIS STORM...YOU SHOULD BE ALERT FOR RAPIDLY CHANGING WEATHER
CONDITIONS AND BE READY TO ACT QUICKLY.

STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.

LAT...LON 3551 9510 3545 9498 3563 9451 3567 9496

$$
000 
WWUS54 KTSA 010854
SVSTSA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
254 AM CST THU MAR 1 2007

OKC135-010904-
/O.CAN.KTSA.SV.W.0009.000000T0000Z-070301T0915Z/
SEQUOYAH OK-
254 AM CST THU MAR 1 2007

...THE SEVERE THUNDERSTORM WARNING FOR SEQUOYAH COUNTY IS
CANCELLED...

THE THUNDERSTORM HAS MOVED OUT OF THE WARNED AREA AND WEAKENED BELOW
SEVERE LIMITS...THEREFORE THE SEVERE THUNDERSTORM WARNING HAS BEEN
CANCELLED.

LAT...LON 3551 9510 3545 9498 3563 9451 3567 9496

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 1, 1:59 AM CST, 25 minutes earlier.

Area forecast discussion, Mar 1, 1:59 AM CST, 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
159 AM CST THU MAR 1 2007

.DISCUSSION...
STRONG STORM SYSTEM CURRENTLY AFFECTING THE AREA WILL CONTINUE TO
LIFT NORTHEASTWARD TODAY...WITH ATTENDANT SURFACE LOW CURRENTLY
IN THE PROCESS OF DEEPENING AND ACCELERATING AWAY FROM THE
FORECAST AREA. STORMS ONGOING ALONG THE FAST MOVING COLD FRONT WILL
CONTINUE THE PACE EASTWARD AND CLEAR NORTHWEST ARKANSAS BY MID
MORNING. WIND PROFILES IN ADVANCE OF THE COLD FRONT WILL SUPPORT
TORNADIC POTENTIAL WITH THE SEVERE WEATHER THREAT ENDING UPON
FRONTAL PASSAGE. NOTICEABLY COLDER TEMPERATURES WILL FOLLOW THE
FRONT WITH LATE DAY CLEARING AND DOWNSLOPING WINDS AIDING ANY
AFTERNOON WARMING.

PATTERN ALOFT TRANSITIONS TO AN AMPLIFIED WESTERN U.S. RIDGE WHICH
DEVELOPS NORTHWESTERLY FLOW ALOFT THROUGH MUCH OF THE PLAINS.
WESTERLY SURFACE WINDS AND FULL SUN WILL ALLOW FRIDAY TO WARM
NICELY...WITH A SHOT OF COLDER TEMPERATURES ARRIVING FOR SATURDAY.
MOISTURE WILL REMAIN SCARCE SO NO PRECIP EXPECTED WITH THE FRONTAL
PASSAGE.

PATTERN EXPECTED TO REMAIN RELATIVELY QUIET THROUGH MUCH OF NEXT
WEEK AS WESTERN RIDGE SLOWLY DEAMPLIFIES TRANSITIONING TO MORE
ZONAL FLOW. GFS MORE AGGRESSIVE WITH SOUTHWARD PUSH OF COLD FRONTS
NEXT WEEK...AND SIDED MORE TOWARD THE WARMER ECMWF/DGEX SOLUTIONS.
SHOULD THESE FRONTS REMAIN TO OUR NORTH THAN TEMPERATURES BY MID
TO LATE NEXT WEEK WILL BE WARMER THAN CURRENTLY FORECAST...AND
PRECIP CHANCES WILL LIKELY RETURN AS SOUTHERLY FLOW BECOMES MORE
PERSISTENT PROVIDING INCREASING MOISTURE.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   54  36  58  30 /  10   0   0   0
FSM   58  34  62  31 /  20   0   0   0
MLC   57  32  61  31 /  10   0   0   0
BVO   53  32  60  28 /  10   0   0   0
FYV   53  30  55  26 /  20   0   0   0
BYV   54  31  54  27 /  30   0   0   0
MKO   53  31  59  30 /  10   0   0   0
MIO   50  32  53  26 /  10   0   0   0
F10   54  33  60  31 /  10   0   0   0
HHW   59  36  64  36 /  10   0  10  10

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
AR...NONE.
&&

SHORT TERM...10
LONG TERM....07
Hazardous weather outlook, Mar 1, 12:53 AM CST, 1 hour 31 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
1253 AM CST THU MAR 1 2007

ARZ001-002-010-011-019-020-029-OKZ049-053>076-011100-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
1253 AM CST THU MAR 1 2007

...SEVERE WEATHER TO CONTINUE OVERNIGHT...

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...TODAY AND TONIGHT.
TORNADO.
	RISK...ELEVATED.
	AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...ONGOING.

	AREA AT GREATEST RISK...NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS.

SEVERE THUNDERSTORM.
	RISK...SIGNIFICANT.
	AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...ONGOING.

	AREA AT GREATEST RISK...NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS.

SIGNIFICANT WINDS (NON THUNDERSTORM).
	RISK...LIMITED.
	AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...ONGOING.

FIRE WEATHER DANGER.
	RISK...LIMITED
        AREA...NORTHEAST OKLAHOMA.

DISCUSSION...
STRONG TO SEVERE THUNDERSTORMS HAVE BEGUN TO DEVELOP ALONG A
COLD FRONT THAT EXTENDS FROM AN AREA OF LOW PRESSURE OVER
SOUTHEAST KANSAS TO NEAR STILLWATER OKLAHOMA AND BACK OFF
TO THE SOUTHWEST. THUNDERSTORMS WILL CONTINUE TO DEVELOP ALONG
THE COLD FRONT OVERNIGHT AS THE AIRMASS OVER THE AREA REMAINS
UNSTABLE. LARGE HAIL AND WIND GUSTS TO AROUND 70 MPH WILL BE
THE MAIN THREAT AS THESE THUNDERSTORMS MOVE OFF TO THE EAST.
HOWEVER...TORNADOES CONTINUE TO BE A CONCERN AS THE WIND PROFILES
REMAIN VERY FAVORABLE. THE THUNDERSTORM THREAT WILL END BY MID-
MORNING THURSDAY AS THE COLD FRONT MOVES EAST OF THE AREA.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
SPOTTER ACTIVATION WILL BE NEEDED.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
FRIDAY...VERY HIGH FIRE WEATHER POTENTIAL...HIGH WIND POTENTIAL.
SATURDAY...NO HAZARDS.
SUNDAY...NO HAZARDS.
MONDAY...VERY HIGH FIRE WEATHER POTENTIAL.
TUESDAY...NO HAZARDS.
WEDNESDAY...NO HAZARDS.

EXTENDED DISCUSSION...
THE FIRE DANGER WILL BE VERY HIGH ON FRIDAY AS WESTERLY WINDS 15
TO 25 MPH AND AFTERNOON RELATIVE HUMIDITIES AROUND 30 PERCENT
PREVAIL IN THE WAKE OF THE DEPARTING STORM SYSTEM.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL
INFORMATION.

In the hours before

Special weather statement, Mar 1, 1:13 AM CST, 1 hour 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
113 AM CST THU MAR 1 2007

OKZ055-010745-
WASHINGTON OK-
113 AM CST THU MAR 1 2007

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 145 AM CST
FOR THE FOLLOWING COUNTY:

IN NORTHEAST OKLAHOMA
     WASHINGTON

AT 113 AM CST...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM 8 MILES NORTHWEST OF COPAN TO 13 MILES SOUTHWEST
OF RAMONA...MOVING EAST AT 25 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THESE STORMS INCLUDE...BARTLESVILLE...VERA...RAMONA...
OCHELATA...DEWEY AND COPAN.

THESE STORMS WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS
TO 50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.
Special weather statement, Mar 1, 1:25 AM CST, 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
125 AM CST THU MAR 1 2007

OKZ056-057-061-010830-
CRAIG OK-NOWATA OK-ROGERS OK-
125 AM CST THU MAR 1 2007

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 230 AM CST
FOR THE FOLLOWING COUNTIES:

IN NORTHEAST OKLAHOMA
     ROGERS...CRAIG AND NOWATA

AT 125 AM CST...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM 2 MILES NORTHWEST OF WANN TO 12 MILES WEST OF
OOLOGAH TO 28 MILES SOUTHWEST OF VERDIGRIS...MOVING EAST AT 45 MPH.

A LARGE PORTION OF ROGERS...CRAIG AND NOWATA COUNTIES WILL BE
AFFECTED BY THESE STORMS THROUGH 230 AM CST.

THESE STORMS WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS
TO 40 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.
Local storm report, Mar 1, 1:47 AM CST, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
147 AM CST THU MAR 01 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0146 AM     HAIL             JENKS                   36.02N 95.97W
03/01/2007  E0.75 INCH       TULSA              OK   TRAINED SPOTTER

&&

SFP
Local storm report, Mar 1, 1:53 AM CST, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
153 AM CST THU MAR 01 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0151 AM     HAIL             TULSA                   36.13N 95.92W
03/01/2007  E0.88 INCH       TULSA              OK   STORM CHASER

            51ST AND MEMORIAL

&&

NMK
Local storm report, Mar 1, 2:04 AM CST, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
204 AM CST THU MAR 01 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0204 AM     HAIL             CLAREMORE               36.31N 95.62W
03/01/2007  E0.88 INCH       ROGERS             OK   TRAINED SPOTTER

&&

SFP
Special weather statement, Mar 1, 2:04 AM CST, 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
204 AM CST THU MAR 1 2007

OKZ061-062-067-010845-
MAYES OK-ROGERS OK-WAGONER OK-
204 AM CST THU MAR 1 2007

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 245 AM CST
FOR THE FOLLOWING COUNTIES:

IN NORTHEAST OKLAHOMA
     WAGONER...ROGERS AND MAYES

AT 204 AM CST...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM 3 MILES NORTHEAST OF CLAREMORE TO 19 MILES
SOUTHWEST OF ONETA...MOVING EAST AT 60 MPH.

A LARGE PORTION OF WAGONER...ROGERS AND MAYES COUNTIES WILL BE
AFFECTED BY THESE STORMS THROUGH 245 AM CST.

THESE STORMS WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS
TO 40 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 1, 12:35 AM CSTSevere Thunderstorm WarningTSAOsage, Pawnee55 min
Mar 1, 1:00 AM CSTSevere Thunderstorm WarningTSATulsa60 min
Mar 1, 2:05 AM CSTSevere Thunderstorm WarningTSARogers, Wagoner24 min
Mar 1, 2:09 AM CSTSevere Thunderstorm WarningTSAPittsburg36 min
Mar 1, 2:15 AM CSTSevere Thunderstorm WarningTSACraig, Mayes60 min
Mar 1, 2:43 AM CSTSevere Thunderstorm WarningTSAWagoner32 min
Mar 1, 2:47 AM CSTSevere Thunderstorm WarningTSACherokee, Delaware58 min
Mar 1, 2:57 AM CSTSevere Thunderstorm WarningTSAHaskell28 min
Mar 1, 2:59 AM CSTSevere Thunderstorm WarningTSALeFlore61 min
Mar 1, 3:00 AM CSTSevere Thunderstorm WarningTSAAdair45 min
Mar 1, 3:16 AM CSTSevere Thunderstorm WarningTSASequoyah44 min
Mar 1, 3:18 AM CSTTornado WarningTSALeFlore, Sequoyah27 min
Mar 1, 3:50 AM CSTSevere Thunderstorm WarningTSAAdair13 min

Nearby

Severe Thunderstorm Warnings in Oklahoma, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.